Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 267, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 2, 2013, 3:41 PM EDT for Emanuel County, Jefferson County, Johnson County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2013, 3:41 PM EDT (19:41 UTC)
- Expired
- Sep 2, 2013, 4:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Emanuel County, GA, Jefferson County, GA, Johnson County, GA
The radar
The Robins AFB radar (KJGX), 95 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1494 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -106 m²/s²
- 0-3 km storm-relative helicity
- -101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
648
WUUS52 KFFC 021941
SVRFFC
GAC107-163-167-022030-
/O.NEW.KFFC.SV.W.0267.130902T1941Z-130902T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT MON SEP 2 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EMANUEL COUNTY IN EAST CENTRAL GEORGIA
SOUTHERN JEFFERSON COUNTY IN EAST CENTRAL GEORGIA
EASTERN JOHNSON COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 430 PM EDT
* AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BARTOW TO 8 MILES NORTHWEST OF
SWAINSBORO TO ADRIAN...MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WADLEY...SUMMERTOWN...NUNEZ...TWIN CITY...STILLMORE AND GARFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3251 8215 3236 8227 3239 8240 3244 8238
3250 8249 3252 8267 3283 8253 3292 8251
3294 8254 3303 8255 3301 8227 3293 8227
3284 8231 3281 8222 3282 8215 3272 8209
3257 8207
TIME...MOT...LOC 1941Z 290DEG 15KT 3292 8244 3268 8241
3248 8256
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 3:21 PM EDT, 20 minutes earlier.
Area forecast discussion, Sep 2, 3:21 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 321 PM EDT MON SEP 2 2013 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... GEORGIA REMAINS UNDER A PERSISTENT NORTHWEST UPPER FLOW PATTERN THROUGH THE PERIOD. NO STRONG SHORT WAVES INDICATED IN THE MEDIUM RANGE MODELS EXERTING ANY INFLUENCE THIS FAR SOUTH...HOWEVER WEAK MID AND UPPER WAVES ARE BOUND TO TRAVERSE THE REGION PERIODICALLY AS LONG AS THIS PATTERN PERSISTS. REGION OF BETTER DIFFLUENT UPPER FLOW REMAINS WEST OF THE STATE. WEAK SURFACE FRONT DROPS INTO NORTH GEORGIA THIS EVENING...AND DESPITE THE NORTHWEST UPPER FLOW...THE MODELS STALL THIS FRONT OVER CENTRAL GEORGIA BY TUESDAY MORNING. SIGNIFICANTLY DRIER LOW-LEVEL AIR PUSHES INTO NORTH GEORGIA...WITH AT LEAST SLIGHTLY LOWER LOW-LEVEL AIR MAKING ITS WAY INTO CENTRAL GEORGIA. PRECIPITABLE WATER VALUES DROP TO WELL BELOW SEASONAL NORMALS ACROSS THE NORTH AND TO AT OR SLIGHTLY BELOW NORMAL IN CENTRAL ZONES. INSTABILITY ACROSS THE FORECAST AREA THIS EVENING AND ACROSS CENTRAL GEORGIA TUESDAY IS MODERATE AT BEST AND NO WIDESPREAD SEVERE WEATHER THREAT IS ANTICIPATED. 20 .LONG TERM /WEDNESDAY THROUGH MONDAY/... THE LONG TERM BEGINS WITH A DIFFUSE FRONTAL BOUNDARY LOCATED ACROSS SOUTH GA SEPARATING VERY DRY AIR TO THE NORTH ACROSS THE SOUTHERN APPALACHIANS AND TN VALLEYS FROM A VERY MOIST AIRMASS ALONG THE GULF COAST. IN THE UPPER LEVELS...A PERSISTENT UPPER RIDGE CONTINUES TO DOMINATE THE WESTERN STATES CENTERED OVER CO WITH PREVAILING NORTHWESTERLY FLOW ACROSS THE EASTERN STATES. THE WEAKENED FRONT WILL BE CLOSE ENOUGH TO THE SOUTHERN CWA COUNTIES...CSG TO MCN AND POINTS SOUTH AND EAST TO MAINTAIN SLIGHT CHANCE POPS WED AND THU. PWAT VALUES DROP DOWN BELOW 1.00 INCHES WED AND THURSDAY ALONG AND NORTH OF I20 WHICH IS MORE THAN ENOUGH DRY AIR TO SUPPRESS STORM AND EVEN CLOUD DEVELOPMENT ACROSS NORTH GA...SO HAVE REMOVED POPS IN MOST LOCATIONS NORTH OF I20. THE ONLY EXCEPTION BEING IN THE NE MOUNTAINS WHERE SOME AFTERNOON DEVELOPMENT CANNOT BE RULED OUT WED AND THU AFTERNOON AS THE TERRAIN ACTS AS AN ELEVATED HEAT SOURCE. TEMPS WILL BE NEAR CLIMO NORTH OF THE BOUNDARY WHEREAS TEMPS ALONG AND SOUTH OF THE FRONT WILL REMAIN A FEW DEGREES ABOVE CLIMO. AND WITH THE MOISTURE NOT SCOURED OUT ACROSS THE SOUTHERN ZONES...HEAT INDEXES MAY APPROACH THE UPPER 90S TO NEAR 100 DEGREES IN SPOTS...PARTICULARLY CSG TO MCN AND SOUTH. BY FRIDAY..SURFACE RIDGING OVER THE MID ATLANTIC STATES BEGINS TO SHIFT EAST OFF THE CENTRAL ATLANTIC COAST WHICH SHOULD ALLOW LOW LEVEL MOISTURE TO RETURN NORTH ACROSS THE STATE WITHIN A LOW LEVEL EAST TO SOUTHEASTERLY FLOW. AS A RESULT...SHOULD START TO SEE AFTERNOON STORM CHANCES INCREASE UP TO OR SLIGHTLY ABOVE CLIMO BY FRIDAY...SATURDAY...AND SUNDAY ACROSS MOST OF THE REGION. OVERALL THE UPPER LEVEL PATTERN CHANGES VERY LITTLE DURING THE DAYS 3 TO 7 TIMEFRAME ACROSS THE SOUTHEAST US WITH THE ECMWF AND GFS IN GENERAL AGREEMENT THAT A RIDGE WILL DOMINATE THE CENTER OF THE COUNTRY LEAVING OUR AREA ON THE EASTERN PERIPHERY. 30 && AVIATION... 18Z UPDATE... PATCH OF IFR CEILINGS AROUND METRO ATLANTA IS FINALLY STARTING TO BREAK UP. I EXPECT MAINLY VFR CONDITIONS OUTSIDE OF CONVECTION AS THIS LAST REMNANT OF THIS MORNING/S AREA OF HEAVY RAIN DISSIPATES. WE MAY SEE SOME VERY BRIEF MVFR CEILINGS THROUGH 19/20Z AS THE CUMULUS FIELD DEVELOPS. CHANCES FOR THUNDER LOOK SLIGHTLY LOWER THAN PREVIOUSLY THOUGHT...BUT WE SHOULD SEE AT LEAST ISOLATED/SCATTERED DEVELOPMENT THROUGH 00Z. RIGHT NOW MODELS ARE NOT INDICATING ANY WIDESPREAD IFR/MVFR CEILINGS TOMORROW MORNING...BUT AREAS WHERE SIGNIFICANT PRECIPITATION FALLS INTO THIS EVENING MAY SEE SOME ISSUES 08-15Z. WINDS STAY SOUTHWEST TO NORTHWEST THROUGH THE PERIOD. //ATL CONFIDENCE...18Z UPDATE... HIGH ON WINDS...MEDIUM OTHER ELEMENTS. 20 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 90 67 91 / 40 20 10 5 ATLANTA 71 88 69 89 / 40 30 10 5 BLAIRSVILLE 65 85 62 85 / 50 20 10 5 CARTERSVILLE 69 89 65 89 / 50 30 10 5 COLUMBUS 74 91 70 91 / 40 30 20 5 GAINESVILLE 69 88 68 88 / 40 20 10 5 MACON 70 91 69 92 / 40 40 20 10 ROME 70 88 64 90 / 50 20 10 5 PEACHTREE CITY 69 89 66 89 / 40 30 10 5 VIDALIA 73 90 72 92 / 50 40 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....30 AVIATION...20
Hazardous weather outlook, Sep 2, 11:55 AM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1155 AM EDT MON SEP 2 2013 GAZ039-051-060>062-069-071>076-078>086-089>098-102>113-030400- BALDWIN-BIBB-BLECKLEY-CHATTAHOOCHEE-CRAWFORD-CRISP-DODGE-DOOLY- EMANUEL-GLASCOCK-HANCOCK-HARRIS-HOUSTON-JEFFERSON-JOHNSON-JONES- LAURENS-MACON-MARION-MONROE-MONTGOMERY-MUSCOGEE-PEACH-PULASKI- PUTNAM-SCHLEY-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR- TOOMBS-TREUTLEN-TWIGGS-UPSON-WARREN-WASHINGTON-WEBSTER-WHEELER- WILCOX-WILKES-WILKINSON- 1155 AM EDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...SOUTHEAST GEORGIA AND WEST CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS CENTRAL AND SOUTHEAST GEORGIA THROUGH TONIGHT. THE REMNANTS OF OVERNIGHT STORMS ACROSS NORTH GEORGIA WILL PROVIDE A FOCUS FOR NEW DEVELOPMENT THIS AFTERNOON AND EVENING...PARTICULARLY IN THOSE AREAS WHICH SEE SUNSHINE THIS AFTERNOON. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...SMALL HAIL...GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON THE NEXT SEVERAL DAYS...HOWEVER...OVERALL CHANCES WILL BE DECREASING EACH DAY THROUGH FRIDAY. BY THE WEEKEND...TYPICAL AFTERNOON SHOWERS AND THUNDERSTORM CHANCES INCREASE AS ATMOSPHERIC MOISTURE INCREASES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. GAZ001>009-011>016-019>025-027-030>038-041>050-052>059-066>068- 070-030400- BANKS-BARROW-BARTOW-BUTTS-CARROLL-CATOOSA-CHATTOOGA-CHEROKEE- CLARKE-CLAYTON-COBB-COWETA-DADE-DAWSON-DEKALB-DOUGLAS-FANNIN- FAYETTE-FLOYD-FORSYTH-GILMER-GORDON-GREENE-GWINNETT-HALL-HARALSON- HEARD-HENRY-JACKSON-JASPER-LAMAR-LUMPKIN-MADISON-MERIWETHER- MORGAN-MURRAY-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING- PICKENS-PIKE-POLK-ROCKDALE-SOUTH FULTON-SPALDING-TOWNS-TROUP- UNION-WALKER-WALTON-WHITE-WHITFIELD- 1155 AM EDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN OVERNIGHT COMPLEX OF STORMS HAS LEFT A CLOUD SHIELD ACROSS MUCH OF NORTHERN GEORGIA. AS A RESULT...THE ATMOSPHERE WILL HAVE A MUCH MORE DIFFICULT TIME DESTABILIZING DURING AFTERNOON HEATING. THEREFORE...THUNDERSTORM CHANCES THIS AFTERNOON WILL BE ON THE LOW SIDE. HOWEVER...A FRONTAL BOUNDARY WILL BE PUSHING INTO NORTH GEORGIA LATER THIS AFTERNOON...AND SOME MODELS ARE REDEVELOPING SOME STORMS ACROSS EXTREME NORTH GEORGIA LATE THIS AFTERNOON AND EVENING. ANY THUNDERSTORMS WHICH DEVELOP TODAY WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...SMALL HAIL...GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWERS AND THUNDERSTORM CHANCES WILL BE ON THE DECREASE OVER THE NEXT SEVERAL DAYS WITH TUESDAY BEING THE BEST CHANCE AS DRIER AIR FILTERS IN BEHIND THE APPROACHING FRONT. BY THE WEEKEND...TYPICAL AFTERNOON SHOWERS AND THUNDERSTORM CHANCES INCREASE AS ATMOSPHERIC MOISTURE INCREASES ACROSS THE REGION AND THE REMNANT FRONT ALONG THE GULF COAST WASHES OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Sep 2, 2:11 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
211 PM EDT MON SEP 2 2013
GAZ097-021845-
211 PM EDT MON SEP 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN LAURENS COUNTY UNTIL 245 PM EDT...
AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MONTROSE...MOVING EAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
LAURENS COUNTY THROUGH 245 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE MONTROSE...DUDLEY...HARLOW...MINTER...BREWTON...EAST
DUBLIN AND DUBLIN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3235 8274 3247 8317 3253 8321 3260 8318
3265 8310 3259 8267
TIME...MOT...LOC 1811Z 284DEG 17KT 3255 8309Special weather statement, Sep 2, 2:44 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
244 PM EDT MON SEP 2 2013
GAZ074-084-085-021915-
244 PM EDT MON SEP 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WASHINGTON...JOHNSON AND WILKINSON COUNTIES UNTIL 315 PM EDT...
AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TOOMSBORO...MOVING EAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WASHINGTON...JOHNSON AND WILKINSON COUNTIES THROUGH 315 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE TOOMSBORO...HEBRON...
OCONEE AND TENNILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3271 8276 3281 8316 3297 8310 3295 8307
3297 8307 3299 8305 3296 8270
TIME...MOT...LOC 1844Z 282DEG 17KT 3288 8302Special weather statement, Sep 2, 3:07 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
307 PM EDT MON SEP 2 2013
GAZ085-086-097-098-021945-
307 PM EDT MON SEP 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TREUTLEN...LAURENS...JOHNSON AND EMANUEL COUNTIES UNTIL 345 PM
EDT...
AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MEEKS TO EAST DUBLIN...MOVING EAST AT 15
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TREUTLEN...LAURENS...JOHNSON AND EMANUEL COUNTIES THROUGH 345
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LOVETT...
BREWTON...EAST DUBLIN...DUBLIN...KITE...MEEKS...DELLWOOD...
BLACKVILLE...NORRISTOWN JUNCTION...MODOC...SWAINSBORO...SCOTT AND
ADRIAN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3267 8213 3258 8238 3248 8255 3254 8295
3261 8286 3272 8259
TIME...MOT...LOC 1906Z 273DEG 13KT 3265 8253 3259 8272
3255 8285The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 3:56 AM EDT | Special Weather Statement | FFC | Haralson | 49 min |
| Sep 2, 4:47 AM EDT | Special Weather Statement | FFC | Haralson | 28 min |
| Sep 2, 5:19 AM EDT | Special Weather Statement | FFC | Haralson | 26 min |
| Sep 2, 5:50 AM EDT | Special Weather Statement | FFC | Douglas, Haralson | 25 min |
| Sep 2, 6:03 AM EDT | Flash Flood Warning | FFC | Haralson | 6 hr |
| Sep 2, 6:21 AM EDT | Special Weather Statement | FFC | Douglas | 24 min |
| Sep 2, 7:31 AM EDT | Special Weather Statement | FFC | Coweta | 29 min |
| Sep 2, 2:11 PM EDT | Special Weather Statement | FFC | Laurens | 34 min |
| Sep 2, 2:44 PM EDT | Special Weather Statement | FFC | Washington | 31 min |
| Sep 2, 3:07 PM EDT | Special Weather Statement | FFC | Johnson | 38 min |
| Sep 2, 3:11 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Washington | 49 min |
| Sep 2, 4:28 PM EDT | Special Weather Statement | FFC | Montgomery, Treutlen | 32 min |
| Sep 2, 4:30 PM EDT | Special Weather Statement | FFC | Crisp | 30 min |
| Sep 2, 5:02 PM EDT | Special Weather Statement | FFC | Crisp, Wilcox | 28 min |
| Sep 2, 5:32 PM EDT | Special Weather Statement | FFC | Telfair, Wilcox | 43 min |
| Sep 2, 6:12 PM EDT | Special Weather Statement | FFC | Telfair | 48 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.